Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 61, NWS Birmingham, AL

April 2, 2009Pickens County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 2, 2009, 3:32 PM CDT for Pickens County, Tuscaloosa County, Alabama. It was in force for 28 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 3:32 PM CDT (20:32 UTC)
Expired
Apr 2, 2009, 4:00 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 3:33 PM CDTTSTM WND DMG3 Se Echola, ALA FEW TREES WERE BLOWN DOWN ON PAUL MILLS ROAD.
Apr 2, 3:40 PM CDTTSTM WND DMG4 Ne Lake Lurleen State, ALA FEW TREES WERE BLOWN DOWN ALONG SAWMILL ROAD.
Apr 2, 3:42 PM CDTTSTM WND DMG3 Sw Samantha, ALSEVERAL DOZEN TREES WERE BLOWN DOWN NEAR THE INTRSECTION OF HIGHWAY 43 AND MONTGOMERY ROAD SOUTHWEST OF SAMANTHA. POSSIBLE TORNADO.
Apr 2, 3:42 PM CDTTSTM WND DMG5 Ene Lake Lurleen Stat, ALA FEW TREES WERE BLOWN DOWN ON PAUL HOWELL ROAD.
Apr 2, 3:42 PM CDTTORNADO6 Sw Samantha, ALSEVERAL DOZEN TREES WERE BLOWN DOWN 2 MILES WEST OF THE INTERSECTION OF HIGHWAY 43 AND BRADY MONTGOMERY ROAD. THE TREES WERE SNAPPED OFF IN A NORTHWEST DIRECTION. PROBABLE TORNADO.
Apr 2, 3:43 PM CDTTORNADO 12 Nw Samantha, ALSEVERAL DOZEN TREES...HARDWOOD AND SOFTWOOD...WERE SNAPPED AND UPROOTED. THE MOST SIGNIFICANT TREE DAMAGE WAS WHERE THE TORNADO TRACK CROSSED BRADY MONTOMGERY ROAD. THE TORNADO TRACK WAS 0.579 MILE LONG...AND 150 YARDS WIDE. ESTIMATED WINDS WERE 85-95 MPH.
Apr 2, 3:55 PM CDTTSTM WND DMG5 Ese Turkey Creek At T, ALFEW TREES DOWN AND PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF WATERMELON RD AND LOCK 15 RD.
Apr 2, 3:55 PM CDTHAIL 0.755 Ese Turkey Creek At T, ALDIME TO PENNY SIZE HAIL AS OBSERVED NEAR THE INTERSECTION OF WATERMELON ROAD AND LOCK 15 ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:33 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 022032
TORBMX
ALC107-125-022100-
/O.NEW.KBMX.TO.W.0061.090402T2032Z-090402T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...

* UNTIL 400 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
  COKER...OR 6 MILES SOUTHEAST OF GORDO...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES NORTHWEST OF COKER BY 335 PM CDT...
  LAKE LURLEEN STATE PARK BY 340 PM CDT...
  SAMANTHA BY 350 PM CDT...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 255 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 23 THROUGH 33...
US 78 EXIT NUMBERS 70 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 113 THROUGH 153
AND INTERSTATE 59 EXIT NUMBERS 130 THROUGH 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

&&

LAT...LON 3361 8757 3326 8725 3311 8779 3328 8788
      3338 8786
TIME...MOT...LOC 2031Z 227DEG 45KT 3327 8782

$$

10/ARM
2 follow-up statements
000 
WWUS54 KBMX 022040
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT THU APR 2 2009

ALC107-022050-
/O.CAN.KBMX.TO.W.0061.000000T0000Z-090402T2100Z/
PICKENS AL-
340 PM CDT THU APR 2 2009

...THE TORNADO WARNING FOR EAST CENTRAL PICKENS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

LAT...LON 3313 8772 3340 8783 3361 8757 3326 8725
TIME...MOT...LOC 2040Z 227DEG 41KT 3336 8771

$$

ALC125-022100-
/O.CON.KBMX.TO.W.0061.000000T0000Z-090402T2100Z/
TUSCALOOSA AL-
340 PM CDT THU APR 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
TUSCALOOSA COUNTY...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ECHOLA...OR 11
MILES NORTHWEST OF NORTHPORT...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  SAMANTHA BY 350 PM CDT...
  WINDHAM SPRINGS BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

&&

LAT...LON 3313 8772 3340 8783 3361 8757 3326 8725
TIME...MOT...LOC 2040Z 227DEG 41KT 3336 8771

$$

10/ARM
000 
WWUS54 KBMX 022050
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CDT THU APR 2 2009

ALC125-022100-
/O.CON.KBMX.TO.W.0061.000000T0000Z-090402T2100Z/
TUSCALOOSA AL-
350 PM CDT THU APR 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN
TUSCALOOSA COUNTY...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SAMANTHA...OR 14
MILES NORTH OF NORTHPORT...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  WINDHAM SPRINGS BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

&&

LAT...LON 3316 8760 3346 8775 3361 8757 3326 8725
TIME...MOT...LOC 2050Z 223DEG 38KT 3345 8764

$$

10/ARM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 12:50 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 2, 12:50 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT THU APR 2 2009

.UPDATE...FOR 18Z AVIATION.

&&

.SHORT TERM...TODAY AND TONIGHT.

ACTIVE WEATHER PERIOD EXPECTED AS A STRONG COLD FRONT MOVES INTO AND
ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT.  STORM PREDICTION
CENTER HAS ENTIRE AREA OUTLOOKED FOR MODERATE RISK.  MOIST AND
UNSTABLE AIR MASS ALREADY IN PLACE AND UPPER SUPPORT WILL MOVE IN
LATER IN THE DAY AND EARLY TONIGHT.  WE COULD SEE ISOLATED SEVERE
STORMS ANYWHERE THIS MORNING...WITH MORE ORGANIZED SEVERE WEATHER
LATER IN THE DAY.  FOR BETTER TIMING OF ORGANIZED SEVERE WEATHER WE
USED OUR LOCAL WRF MODEL...EXPECT WESTERN SECTIONS UNDER THE GUN FROM
3 PM UNTIL 7 PM...CENTRAL SECTIONS 6 PM UNTIL 10 PM...THEN EASTERN
SECTIONS 9 PM UNTIL 1 AM AND THIS ACTIVITY WILL BE ASSOCIATED WITH
SQUALL LINE (COLD FRONT). PRIMARY THREATS WILL BE DAMAGING WINDS...
LARGE HAIL AND TORNADOES.  ACTIVITY WILL SHIFT QUICKLY TO
OUR EAST BY 2 AM AS DRIER AIR MOVES IN FROM THE WEST.  BE SURE TO
HAVE A WEATHER ACTION PLAN READY AS WATCHES AND WARNINGS WILL
LIKELY BE REQUIRED. HIGHS TODAY IN THE 70S...LOWS TONIGHT IN THE 50S.
LAKE WIND ADVISORY WILL BE IN EFFECT FROM NOON UNTIL MIDNIGHT.

.LONG TERM...FRIDAY THROUGH WEDNESDAY.

FRIDAY THROUGH SATURDAY...MUCH QUIETER AND DRIER PERIOD EXPECTED AS
WEAK HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA.

SUNDAY AND MONDAY...ANOTHER COLD FRONT MOVES INTO AND ACROSS THE
AREA ON SUNDAY AND SHIFTS TO THE EAST ON MONDAY.  MODELS HAVE
TRENDED STRONGER WITH THIS SYSTEM AND BETTER UPPER SUPPORT IS
INDICATED.  A FEW SEVERE STORMS WILL BE POSSIBLE WITH THIS
SYSTEM ON SUNDAY.  DRIER AIR EXPECTED LATER MONDAY AND TUESDAY
AS HIGH PRESSURE BUILDS ACROSS THE AREA.  RETURN FLOW DEVELOPS ON
WEDNESDAY WITH NEXT SYSTEM EXPECTED JUST BEYOND THIS PERIOD.

&&

.AVIATION...18Z TAF DISCUSSION.

EXPECT SCT SH/TS DEVELOPMENT THIS AFTERNOON...AFFECTING ALL
SITES...WITH GENERALLY MVFR CEILINGS. SOUTHEASTERLY WINDS WILL
INCREASE THIS AFTERNOON...WITH GUSTS UP TO 25 KTS. AS A FRONT
APPROACHES FROM THE WEST TONIGHT...EXPECT THE COVERAGE OF CONVECTIVE
ACTIVITY TO INCREASE...GOING FROM SCATTERED ACTIVITY TO A BROKEN
SQUALL LINE ALONG THE FRONT. SOME STORMS COULD BE SEVERE. THIS
ACTIVITY WILL MOVE FROM WEST TO EAST THROUGH THE STATE...ENDING BY
03-05Z ACROSS THE WEST...AND 05-06Z ACROSS THE EAST. BEHIND THE
FRONT...BR AND LOW CLOUDS AT 1KFT IS EXPECTED.

14

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL AREAS FROM NOON UNTIL MIDNIGHT.

&&

50
Hazardous weather outlook, Apr 2, 11:58 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CDT THU APR 2 2009

ALZ011>015-017>050-030100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1158 AM CDT THU APR 2 2009

...MODERATE RISK OF SEVERE STORMS ACROSS CENTRAL ALABAMA THIS
AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY AHEAD OF
AND ALONG A STRONG COLD FRONT WHICH WILL PASS THROUGH ALABAMA LATER
THIS AFTERNOON AND TONIGHT.

DURING THE EARLY AFTERNOON HOURS...ISOLATED STRONG THUNDERSTORMS ARE
POSSIBLE ACROSS EAST CENTRAL...PRODUCING SMALL HAIL AND WIND GUSTS
TO 45 MPH.

BY 2 PM CDT...A SQUALL LINE WILL BE APPROACHING THE ALABAMA
MISSISSIPPI STATE LINE.  THESE STORMS SHOULD AFFECT THE WESTERN
COUNTIES OF ALABAMA FROM 2 PM UNTIL 5 PM...THE CENTRAL COUNTIES OF
ALABAMA BETWEEN 4 PM AND 8 PM...AND THE EASTERN COUNTIES OF ALABAMA
BETWEEN 8 PM AND MIDNIGHT. THESE STORMS WILL CARRY WITH THEM THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND THE POTENTIAL FOR A
STRONG TORNADO.

RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA.
PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS
REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR
SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA.

SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING
INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
BE NECESSARY ON TODAY.

27

In the hours before

Special weather statement, Apr 2, 12:25 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT THU APR 2 2009

ALZ018-019-025-026-021815-
CALHOUN-ETOWAH-SHELBY-ST. CLAIR-
1225 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...ETOWAH...SHELBY AND ST.
CLAIR COUNTIES UNTIL 115 PM CDT...

AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR RIVERSIDE...OR NEAR PELL CITY...MOVING NORTHEAST AT
35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RIVERSIDE.
  NEELY HENRY DAM.
  OHATCHEE.
  WILLIAMS.
  MARKTON.
  SOUTHSIDE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Apr 2, 2:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             HAMILTON                34.14N 87.98W
04/02/2009  E0.25 INCH       MARION             AL   COUNTY OFFICIAL

&&

10.5
Local storm report, Apr 2, 3:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/02/2009                   LAMAR              AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

10.5
Local storm report, Apr 2, 3:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TORNADO          HIGHTOGY                33.69N 88.09W
04/02/2009                   LAMAR              AL   PUBLIC

            UNCONFIRMED TORNADO OBSERVED ON HWY17

&&

10.5

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:39 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Tallapoosa51 min
Apr 2, 3:01 AM CDTSevere Thunderstorm WarningBMXChambers, Lee29 min
Apr 2, 4:35 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more15 hr
Apr 2, 4:55 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike38 min
Apr 2, 5:50 AM CDTSevere Thunderstorm WarningBMXBarbour, Russell40 min
Apr 2, 7:46 AM CDTTornado WarningBMXPike29 min
Apr 2, 2:20 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter40 min
Apr 2, 2:21 PM CDTSevere Thunderstorm WarningBMXLamar, Marion39 min
Apr 2, 2:53 PM CDTSevere Thunderstorm WarningBMXFayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa52 min
Apr 2, 2:57 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter33 min
Apr 2, 2:57 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston48 min
Apr 2, 3:14 PM CDTTornado WarningBMXGreene, Pickens, Tuscaloosa31 min
Apr 2, 3:37 PM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa38 min
Apr 2, 3:42 PM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Marion, Pickens, Tuscaloosa, Walker and 1 more48 min
Apr 2, 4:14 PM CDTSevere Thunderstorm WarningBMXBibb, Blount, Jefferson, Shelby, Tuscaloosa, Walker46 min
Apr 2, 4:42 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker48 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.